Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 12, 2007, 4:45 PM CST for Collin County, Dallas County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2007, 4:45 PM CST (22:45 UTC)
- Expired
- Jan 12, 2007, 7:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Collin County, TX, Dallas County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 122245
FFWFWD
TXC085-113-121-439-130145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CST FRI JAN 12 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS
DALLAS COUNTY IN NORTH CENTRAL TEXAS
SOUTHEASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS
EASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CST
* AT 445 PM CST...FLASH FLOODING WAS ONGOING NEAR ARLINGTON.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IRVING...DALLAS...COPPELL...FARMERS BRANCH...CARROLLTON...AND
LEWISVILLE.
AT 445 PM CST...A LINE OF VERY HEAVY RAIN STRETCHED FROM ARLINGTON
TO NEAR DFW AIRPORT. ALTHOUGH THE INDIVIDUAL RAIN CELLS ARE MOVING
NORTHEAST AT 35 MPH...THE LINE IS MAKING ONLY MINIMAL PROGRESS TO
THE EAST.
A HIGH WATER RESCUE WAS REPORTED NEAR SIX FLAGS IN NORTH ARLINGTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3323 9705 3257 9724 3255 9671 3339 9640
3338 9682
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 3:16 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 12, 3:16 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CST FRI JAN 12 2007 ...WINTER WEATHER WILL IMPACT PORTIONS OF NORTH TEXAS LATE TONIGHT THROUGH SUNDAY... .DISCUSSION... CLOUDY SKIES AND INTERMITTENT LIGHT RAIN HAS BEEN COMMON ACROSS THE CWA TODAY. REGIONAL 88-D MOSAIC IS LIT UP WITH A RATHER BROAD AREA OF WAA/ISENTROPIC LIFT PRECIPITATION EXTENDING FROM PORTIONS OF SOUTHWEST TEXAS INTO SOUTH CENTRAL KANSAS. LEADING EDGE OF SURFACE FRONT AT 21Z EXTENDS ALONG A BIG SPRING TO DECATUR TO GAINESVILLE LINE. MIXED PRECIPITATION...RANGING FROM RAIN...FZRA...SLEET...AND SOME POSSIBLE SNOWFLAKES /IN DEEPER COLDER AIR OVER NORTHERN OK/ HAS BEEN REPORTED THIS AFTERNOON. COLD AIR ADVECTION BEHIND THE FRONT HAS SLACKED OFF...AS SURFACE WINDS PRESENTLY RANGE FROM CALM TO 5-10KTS AT SOME OBSERVATION SITES IN OK. HEAVY RAIN FALLING THROUGH THE SHALLOW COLD DEPTH WILL LIKELY TRANSPORT SLIGHTLY WARMER TEMPS FROM ALOFT...KEEPING TEMPERATURES NEARLY STEADY AROUND OR JUST ABOVE THE FREEZING MARK...BEFORE THE FRONT DIGS DEEPER INTO NORTH TEXAS. AS COLDER AIR MOVES INTO THE REGION...RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN FROM NORTHWEST TO SOUTHEAST. COLD AIR WILL CONTINUE ITS PUSH INTO NORTH TEXAS TONIGHT. AREAS NORTH AND WEST OF A CISCO TO MINERAL WELLS TO GAINESVILLE LINE WILL BE AFFECTED FIRST...AS TEMPERATURES DIP INTO THE LOW TO MID 30S BY EARLY EVENING AND TO SUB FREEZING READINGS OVERNIGHT. THE FRONT WILL PROGRESS SOUTHEASTWARD THROUGH THE OVERNIGHT HOURS...EVENTUALLY AFFECTING AREAS ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. WE HAVE UPDATED THE ICE STORM WARNING TO INCLUDE TARRANT COUNTY/FORT WORTH...BUT KEPT DALLAS COUNTY IN A WINTER STORM WATCH AT THIS TIME. SOME UNCERTAINTY EXISTS ON HOW FAST THE COLD AIR WILL TRANSLATE THE METROPLEX. THE GREATEST CHANCE OF SEEING FREEZING RAIN BY SUNRISE IN THE METROPLEX WILL BE LOCATIONS ACROSS THE NORTHWEST PORTION OF THE AREA. SEVERAL WAVES OF LIFT WILL TRANSLATE THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. WRF PROGS OF MOISTURE FLUX/MASS CONVERGENCE AND FRONTOGENSIS BANDS SUGGEST A SLUG OF ENERGY WILL PASS OVER NORTH TEXAS VERY LATE TONIGHT...ALLOWING FOR A SHORT BREAK IN THE PRECIPITATION BY LATE MORNING ON SATURDAY. ANOTHER PUSH OF FORCING WILL OVERSPREAD THE REGION LATE IN THE AFTERNOON AND EVENING. NAM BUFR SOUNDINGS SUGGEST FREEZING RAIN WILL BE THE COMMON MODE OF PRECIPITATION...HOWEVER NORTHWESTERN AREAS OF THE CWA MAY CHANGE OVER TO SLEET AS THE WARM LAYER ALOFT COOLS A BIT. ALTHOUGH A SNOWFLAKE OR TWO CANNOT BE RULED OUT OVER OUR NORTHWESTERN CWA...FORECAST SOUNDINGS INDICATE THE SATURATED LAYER WILL LIE PRIMARILY BELOW THE FAVORED DENDRITIC ZONE. TEMPERATURES OVER NORTH TEXAS WILL BE COLD THROUGH THE HOLIDAY WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. HIGHS WILL REBOUND TO NEAR 50 DEGREES AS WE HEAD INTO NEXT FRIDAY. GFS LAGS SOME PRECIPITATION ALONG OUR SOUTHERN BORDER FOR SEVERAL PERIODS FROM LATE MONDAY INTO WEDNESDAY AS SUBTLE WAVES RIDE THROUGH THE SLIGHTLY SOUTHWESTERLY MID LEVEL FLOW. MED RANGE GUIDANCE SUGGESTS A BETTER CHANCE OF RAIN WILL RETURN TO THE FORECAST LATE IN THE EXTENDED...BUT WILL NOT JUMP ANY HIGHER THAN 20 POPS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 31 31 29 30 24 / 100 80 80 80 20 WACO, TX 43 43 35 35 28 / 90 80 70 80 40 PARIS, TX 32 32 31 33 23 / 100 80 80 80 30 DENTON, TX 30 30 28 29 23 / 100 80 80 80 20 MCKINNEY, TX 32 32 29 30 24 / 100 80 80 80 20 DALLAS, TX 31 31 30 30 24 / 100 80 80 80 20 TERRELL, TX 34 34 31 33 26 / 100 80 80 80 30 CORSICANA, TX 45 45 35 36 28 / 70 80 80 80 50 TEMPLE, TX 51 51 37 37 28 / 70 80 60 80 50 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ094-095-104>106-119>121-132>134-142>145. ICE STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR THE FOLLOWING ZONES: TXZ093-103-117-118-130-131-141. ICE STORM WARNING 6 PM TONIGHT UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING ZONES: TXZ091-092-100>102-115-116-129. && SCHULTZ 21/79
Hazardous weather outlook, Jan 12, 3:40 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST FRI JAN 12 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 340 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH TEXAS NORTH AND WEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. AN ARCTIC COLD FRONT WILL MOVE THROUGH NORTH TEXAS THIS EVENING RESULTING IN MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. AREAS OF RAIN WILL PERSIST OVERNIGHT. SOME MINOR ICE ACCUMULATIONS WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY IN RURAL AREAS...AND ON ROADS AND BRIDGES. MORE SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN NEAR FREEZING ACROSS NORTHERN PORTIONS OF NORTH TEXAS THROUGH THE DAY SATURDAY. AREAS OF LIGHT TO MODERATE FREEZING RAIN WILL PERSIST THROUGH THE DAY SATURDAY INTO SUNDAY. SIGNIFICANT ICE ACCUMULATIONS OF UP TO ONE INCH ARE EXPECTED MAINLY NORTH AND WEST OF A CISCO TO GAINESVILLE LINE...WITH ACCUMULATIONS OF ONE-QUARTER TO ONE-HALF INCH EXPECTED FARTHER SOUTH FROM COMANCHE TO FORT WORTH TO SHERMAN. TRAVEL WILL BECOME EXTREMELY DANGEROUS ACROSS A LARGE PORTION OF NORTH TEXAS OVER THE WEEKEND AND IS STRONGLY DISCOURAGED. IF TRAVEL IS ABSOLUTELY NECESSARY...KEEP AN EXTRA BANKET...FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. EXTENDED POWER OUTAGES ARE LIKELY WHERE SIGNIFICANT ICE ACCUMULATIONS OCCUR...MAINLY ANTICIPATED ACROSS THE NORTHWEST PORTIONS OF NORTH TEXAS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THROUGH THE WEEKEND TO ASSIST WITH ICE ACCUMULATION REPORTS ACROSS NORTH TEXAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:15 AM CST | Ice Storm Warning | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 20 more | 3 days |
| Jan 12, 10:30 AM CST | Winter Storm Watch | FWD | Bosque, Collin, Comanche, Dallas, Delta, Denton and 16 more | 11 hr |
| Jan 12, 4:45 PM CST | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| Jan 12, 4:52 PM CST | Tornado Warning | FWD | McLennan | 38 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.